Aa
Aa
A
A
A
Close
Avatar universal

curious about symptoms

Hello,

I have been taking Tramadol as an off-label anti-depressant for about 5 years.  I was taking 300 mgs a day.  I have decided that I want to wean off and go on a more traditional anti-depressant.  I dropped down to 200 mg a day about 10 days ago.  Since then my left arm and leg have been super sore and achy, I have felt a need to take deep breaths frequently and have noticed pain in my fingers and toes.  I was checked by a nurse practitioner who says my heart and lungs are perfect, etc.  Are these rather bizarre developments basically withdrawal from Tramadol?  I do take Calmes Forte to help me sleep at night and have had no problems with sleep.  From my reading I do understand that weaning off of this drug can be quite an ordeal but I would like to rule out other issues.

Thanks for any suggestions or experience with this drug.

hl
Best Answer
Avatar universal
Hello...I do have experience with Tramadol; took if for about 15 years at pretty high doses.  I think It is a great idea to switch to a traditional anti-depressant and get off the Tramadol (esp. if you don't need the painkiller properties anyway).  Congrats on the tapering progress; I was never able to do this.  If the pills were around, I would take them, period!  But I can tell you that withdrawal from this med is pretty intense no matter how you do it (even with tapering you will have some symptoms when you reduce the intake amount).  I did experience achiness and restless feelings in my arms and legs during withdrawal, as well as what you are describing with the breathing.  I also had a racing heart/ fast pulse rate feeling during the detox and for a couple weeks after I was completely off them.  It is probably withdrawal related (especially if you have been checked out and deemed OK); but if it gets more intense (especially the deep breath thing), I would get it checked out for sure.  Hopefully you will get someone else with experience tapering from Tramadol.  Good luck and keep posting here for support......:))
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi FourJays,

Thanks for your response.  I will definitely pay attention to continuing symptoms and get an MD involved in the process if necessary. I don't really want to taper but I have read so many posts saying it's dangerous to go cold turkey I don't think I have a choice.  I will certainly keep posting.

  
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.